MAUDE Adverse Event Report: MEDTRONIC ADVANCED ENERGY (SALIENT) AEX GENERATOR-REFURB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC ADVANCED ENERGY (SALIENT) AEX GENERATOR-REFURB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 40-405-1R
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Codes Burn(s) (1757); Electric Shock (2554)
Date of Event 07/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) regarding a generator and handpiece.It was reported that while using the generator, a scrub tech stated they received a shock while leaning on a wet towel near the patient while the handpiece and generator were being used.There was no harm to patient.Scrub tech only had a red mark on their skin.Additional information was received from the hcp and it was further stated that after some clarification and information concerning this case with the operating surgeon¿s help, the equipment was working normally.The operating surgeon continued with the case using the same equipment and hand piece without any problems.The operating room had only one model handpiece for the use of this equipment.The handpiece was discarded.There was no spark or arc seen.The rep was uncertain that there was a shock.The same equipment and hand piece was used to complete the procedure.

Brand Name
AEX GENERATOR-REFURB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC ADVANCED ENERGY (SALIENT)
180 international drive
portsmouth NH 03801
MDR Report Key10403740
Report Number1226420-2020-00088
Device Sequence Number19798318
Product Code GEI
UDI-Device Identifier00643169859708
UDI-Public00643169859708
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K143175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-405-1R
Device Catalogue Number40-405-1R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2020
Initial Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;